Alert archive / New York / Special Marine Warnings in 2004

Special Marine Warning 13, NWS Buffalo, NY

April 19, 2004

NWS Buffalo, NY issued this special marine warning at Apr 19, 2004, 6:58 PM EDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2004, 6:58 PM EDT (22:58 UTC)
Expired
Apr 19, 2004, 8:00 PM EDT
In force
62 min
Issued by
NWS Buffalo, NY
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Apr 19, 2:20 PM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Apr 19, 2:20 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
220 PM EDT MON APR 19 2004

A MOISTURE STARVED COLD FRONT CROSSING SOUTHERN ONTARIO WILL MAKE
ITS WAY ACROSS WESTERN AND NORTH CENTRAL NEW YORK THIS EVENING.
WHILE THERE HAVE BEEN SOME SPRINKLES AHEAD OF THIS FRONT...VERY
LITTLE IS SEEN UPSTREAM ALONG THE FRONT ITSELF. WILL BE CONSERVATIVE
THOUGH AND USE LOW CHC POPS THIS EVENING TO COVER THE POSSIBILITY OF
ANY -SHRA/-TSRA AS OMEGA FIELDS ARE STILL BEING ADVERTISED AS BEING
FAIRLY IMPRESSIVE. THIS IS PROBABLY DUE IN PART TO THE LIFT SUPPLIED
BY RR QUAD ENTRANCE REGION OF H25 100 KT JET. VIS SAT LOOP ALSO
SHOWS A BROKEN LINE TRYING TO FORM IN THE VCNTY OF THE FRONT. THE
DECISION IS ALSO SUPPORTED BY LATEST RUC PCPN FIELD.

RIDGING FROM THE NORTHERN PLAINS WILL THEN SET IN FOR LATER TONIGHT
AND TUESDAY. THIS WILL RESULT IN CLEARING SKIES AND RAPIDLY
DIMINISHING WINDS WITH TEMPS RETURNING TO MORE SEASONABLE LEVELS.

A FAIRLY DEEP STORM SYSTEM WILL THEN LIFT OUT OF THE CENTRAL PLAINS
TUESDAY NIGHT AND CROSS THE UPPER GREAT LAKES. WARM ADVECTION AHEAD
OF THIS FEATURE WILL RESULT IN INCREASING CLOUDS FOR THE REGION
TUESDAY NIGHT WITH AN INCREASING CHANCE FOR -SHRA AND -TSRA. THE
GREATEST CHANCE FOR THE PCPN WILL BE FOUND FROM THE GENESEE VALLEY
WEST TO LAKE ERIE.

AS THE DEEP LOW CONTINES TO MOVE NORTHEAST ACROSS ONTARIO AND QUEBEC
ON WEDNESDAY...ALL OF WESTERN NEW YORK WILL BE INCLUDED WITHIN THE
WARM SECTOR. TEMPS WILL REBOUND TO ABOVE NORMAL LEVELS WEDNESDAY
WITH MERCURY LEVELS EXPECTED TO BE IN THE MID AND UPPER 60S. THERE
WILL BE THE CHANCE FOR PCPN...BUT THE LACK OF ANY REAL FORCING WILL
KEEP THE CHC TO MINIMAL VALUES. THE ASSOCIATED COLD FRONT WILL THEN
MAKE ITS WAY ACROSS THE REGION WEDNESDAY NIGHT WITH SCATTERED -SHRA
AND -TSRA.

AVIATION DISCUSSION...

VFR CONDITIONS WILL PREDOMINATE. SCATTERED CONVECTION NEAR A COLD
FRONT WILL LOWER CEILINGS AND VISIBILITY TO MVFR LATE THIS AFTERNOON
AND EARLY EVENING.  MVFR CEILINGS WILL DEVELOP BEHIND THE FRONT AND
LAST MOST OF THE NIGHT. CLOUDS WILL BECOME SCATTERED DURING TUESDAY
MORNING AND VFR CONDITIONS WILL PREVAIL MOST OF TUESDAY.

.BUF...NONE

RSH
APB...AVIATION
Hazardous weather outlook, Apr 19, 5:21 AM EDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
521 AM EDT MON APR 19 2004

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO
CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE):
HTTP://WWW.ERH.NOAA.GOV/BUF/

NYZ003>008-013-014-019>021-191117-
ALLEGANY-CATTARAUGUS-CHAUTAUQUA-JEFFERSON-LEWIS-LIVINGSTON-MONROE-
NORTHERN CAYUGA-ONTARIO-OSWEGO-WAYNE-
521 AM EDT MON APR 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...

A WIND ADVISORY IS IN EFFECT TODAY FOR ALL OF THE REGION. SOUTHWEST
WINDS WILL INCEASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH TODAY. THERE
IS A CHANCE OF THUNDERSTORMS LATER THIS AFTERNOON AND EARLY HTIS
EVENING. SOME OF THESE STORMS WILL HAVE STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

NYZ001-002-010>012-085-191120-
GENESEE-NIAGARA-NORTHERN ERIE-ORLEANS-SOUTHERN ERIE-WYOMING-
521 AM EDT MON APR 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...

A WIND ADVISORY IS IN EFFECT TODAY FOR THE REGION. SOUTHWEST WINDS
WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH POSSIBLE TODAY.
THERE IS A CHANCE OF THUNDERSTORMS LATER THIS AFTERNOON. SOME OF
THESE STORMS COULD HAVE STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

JJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 5:08 PM EDTSpecial Marine WarningBUF82 min
Apr 19, 5:53 PM EDTSpecial Marine WarningBUF82 min
Apr 19, 5:53 PM EDTSevere Thunderstorm WarningBUFNiagara52 min
Apr 19, 6:19 PM EDTSpecial Marine WarningBUF71 min
Apr 19, 6:20 PM EDTSpecial Marine WarningBUF25 min
Apr 19, 6:42 PM EDTSpecial Marine WarningBUF78 min

Nearby

Special Marine Warnings in New York, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.